Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 92, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 3, 2024, 5:52 PM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2024, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 3, 2024, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 8 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
099
WUUS54 KMOB 032252
SVRMOB
ALC097-032330-
/O.NEW.KMOB.SV.W.0092.240603T2252Z-240603T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
552 PM CDT Mon Jun 3 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central Mobile County in southwestern Alabama...
* Until 630 PM CDT.
* At 551 PM CDT, a severe thunderstorm was located near Semmes, or 13
miles west of Saraland, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Semmes, Tanner Williams,
I10 And I65, Mobile Regional Airport, and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3086 8841 3091 8821 3056 8804 3049 8835
TIME...MOT...LOC 2251Z 344DEG 16KT 3082 8829
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
615 WWUS54 KMOB 032320 SVSMOB Severe Weather Statement National Weather Service Mobile AL 620 PM CDT Mon Jun 3 2024 ALC097-032330- /O.EXP.KMOB.SV.W.0092.000000T0000Z-240603T2330Z/ Mobile AL- 620 PM CDT Mon Jun 3 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE COUNTY WILL EXPIRE AT 630 PM CDT... The storm which prompted the warning has weakened below severe limits. Therefore, the warning will be allowed to expire. LAT...LON 3086 8841 3091 8821 3056 8804 3049 8835 TIME...MOT...LOC 2320Z 344DEG 16KT 3071 8825 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:15 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 3, 4:15 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 415 PM CDT Mon Jun 3 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Tuesday) Issued at 415 PM CDT Mon Jun 3 2024 We will see a continuation of a series of impulses/shortwave energy moving in a west-northwest flow aloft to aid in the trigger for mainly diurnal convection. The ongoing scattered convection will dissipate through late evening with the loss of daytime surface heating, but lingering showers and perhaps an isolated thunderstorm are expected to remain over the marine waters past midnight. Low temperatures tonight fall into the upper 60s and lower 70s most spots with very light patchy fog development expected north of I-10 late tonight. The next main shortwave over the central Great Plains has resulted in an MCS that will advances southeast across Missouri and northern Louisiana this evening and into western Mississippi around midnight. At this time the CAMs are showing this system dissipating late me tonight across central Mississippi. With high temperatures Tuesday climbing into the mid to upper 80s and another round of impulses and shortwave energy moving in from the northwest, isolated to scattered showers and storms near the coast to start off the day will once again spread inland. With the approach of another upper shortwave, the CAMs are showing another MCS pushing across the ArkLaTex region in the morning, and moving fairly quickly across Louisiana southern Mississippi in the afternoon. At this time it looks like this system will advance into the western half of our forecast area late in the afternoon through the evening hours. It does appear deep layer shear will be a bit stronger with this system, which could bolster a better threat for strong to severe storms. /22 && .LONG TERM... (Tuesday night through Monday) Issued at 415 PM CDT Mon Jun 3 2024 Northwesterly flow will largely continue through early next week as the local area remains in between an upper ridge to our west and a digging upper trough over the Midwestern and Eastern portions of the US. Surface high pressure will linger over the western Atlantic and eastern Gulf through midweek before getting pushed further south into the Gulf later in the week and into the weekend. This pattern will result in an persistent onshore flow through Thursday night with rich Gulf moisture ushering into the local area during this time period. Daily chances for summertime storms are expected through at least mid week with coverages generally remaining isolated to scattered each afternoon. There is still uncertainty with regards to timing, but guidance continues to indicate a few subtle shortwaves sliding within the northwest flow through the period which could help to enhance storm coverage at times. One of the more notable shortwaves looks like it may pivot into the region overnight Wednesday into early Thursday. As we head later into the week, the upper trough continues to dig over the eastern US and an associated surface low pressure will send a late season cold front down into the local area. Guidance continues to suggest that this front will approach the area and likely push offshore sometime on Friday. Highest rain chances on Friday will likely be in the afternoon hours as the front makes it near the coast during peak heating. Guidance in trending towards dry air moving in behind the front with PWATs falling to almost a half inch briefly during the day on Saturday. If that's the case, then we'll see dry conditions on Saturday. Moisture gradually returns later in the weekend and into early next week with isolated to scattered showers and storms returning during that time. Temperatures will be hot this week with highs generally in the upper 80s and lower 90s. /14 && .MARINE... Issued at 415 PM CDT Mon Jun 3 2024 No significant marine impacts expected throughout the week as a light onshore flow prevails through midweek and then shifts westerly late in the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 87 73 89 73 91 72 94 / 20 40 10 30 30 50 10 20 Pensacola 75 86 76 87 76 89 75 93 / 20 40 10 40 40 60 20 30 Destin 75 86 76 86 76 87 76 90 / 20 30 10 30 40 60 30 30 Evergreen 68 88 69 90 70 90 69 92 / 30 50 10 40 50 70 10 20 Waynesboro 69 88 71 91 70 90 70 91 / 40 50 10 40 50 40 10 10 Camden 67 88 69 90 69 88 68 88 / 40 50 10 40 50 50 10 10 Crestview 68 89 69 90 71 92 70 95 / 10 50 0 40 30 60 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 3, 4:05 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CDT Mon Jun 3 2024
ALZ052-261-MSZ076-032145-
Washington AL-Mobile Inland AL-Greene MS-
405 PM CDT Mon Jun 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOBILE...
SOUTHWESTERN WASHINGTON AND EASTERN GREENE COUNTIES THROUGH 445 PM
CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Fruitdale, or 10 miles northeast of Leakesville,
moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Leakesville, Deer Park, and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 8860 3142 8832 3109 8811 3101 8857
TIME...MOT...LOC 2105Z 340DEG 17KT 3128 8845
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 3, 4:46 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
446 PM CDT Mon Jun 3 2024
ALZ052-261-MSZ076-079-032230-
Washington AL-Mobile Inland AL-Greene MS-George MS-
446 PM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MOBILE...
SOUTHWESTERN WASHINGTON...NORTHEASTERN GEORGE AND SOUTHERN GREENE
COUNTIES THROUGH 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles northeast of McLain
to 6 miles south of Leakesville to 4 miles north of Citronelle.
Movement was south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Leakesville, Gulfcrest, and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 8876 3124 8815 3094 8806 3090 8849
3100 8884 3102 8884
TIME...MOT...LOC 2146Z 004DEG 10KT 3117 8869 3106 8854 3116 8824
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 3, 5:30 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
530 PM CDT Mon Jun 3 2024
ALZ261-263-264-MSZ076-079-032330-
Baldwin Central AL-Mobile Inland AL-Mobile Central AL-Greene MS-
George MS-
530 PM CDT Mon Jun 3 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MOBILE...WEST
CENTRAL BALDWIN...EASTERN GEORGE AND SOUTHERN GREENE COUNTIES THROUGH
630 PM CDT...
At 530 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles north of Lucedale
to Chunchula. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Saraland,
Chickasaw, Satsuma, Spanish Fort, Lucedale, Chunchula, Gulfcrest,
Semmes, Tanner Williams, I65 And I165, Wilmer, and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3057 8780 3074 8844 3107 8880 3120 8877
3101 8820
TIME...MOT...LOC 2230Z 321DEG 19KT 3103 8857 3091 8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:00 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 3, 4:05 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Jun 3, 4:41 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Jun 3, 5:24 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington | 3 hr |
| Jun 3, 5:30 PM CDT | Special Weather Statement | MOB | Mobile | 60 min |
| Jun 3, 5:32 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 3, 5:34 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Escambia | 3 hr |
| Jun 3, 6:38 PM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 3, 6:39 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Jun 3, 6:46 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Monroe | 3 hr |
| Jun 3, 6:48 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.